Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 10, 2015, 5:10 PM EDT for Nassau County, Suffolk County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 5:10 PM EDT (21:10 UTC)
- Expired
- Sep 10, 2015, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 47 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 6:25 PM EDT | FLASH FLOOD | The Landing, NY | JERICHO TURNPIKE CLOSED BETWEEN BROOKSIDE DRIVE AND NEW YORK AVENUE DUE TO FLOODING. |
| Sep 10, 6:25 PM EDT | FLASH FLOOD | The Landing, NY | JERICHO TURNPIKE CLOSED BETWEEN BROOKSITE DRIVE AND NEW YORK AVENUE DUE TO FLOODING. |
| Sep 10, 7:06 PM EDT | FLASH FLOOD | 2 Nw Hauppauge, NY | OLD WILLETS PATH SOUTHBOUND CLOSED DUE TO FLOODING AT GRANDVIEW LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 75 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WGUS51 KOKX 102110
FFWOKX
NYC059-103-110015-
/O.NEW.KOKX.FF.W.0020.150910T2110Z-150911T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
510 PM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 815 PM EDT
* AT 509 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
LINDENHURST...GLEN COVE...GARDEN CITY...LYNBROOK...MINEOLA...
WESTBURY...BABYLON...PATCHOGUE...FARMINGDALE...NORTHPORT...
LEVITTOWN...COMMACK...SYOSSET...HUNTINGTON STATION AND PLAINVIEW.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4059 7376 4061 7367 4062 7366 4060 7374
4088 7365 4092 7352 4091 7351 4090 7354
4087 7346 4095 7349 4089 7343 4090 7343
4090 7335 4096 7340 4090 7323 4097 7297
4074 7288 4074 7295 4073 7287
$$
MALOIT2 follow-up statements
554
WGUS51 KOKX 102116 CCA
FFWOKX
NYC059-103-110015-
/O.COR.KOKX.FF.W.0020.150910T2110Z-150911T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
* UNTIL 815 PM EDT
* AT 510 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WILL MOVE INTO THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
LINDENHURST...GLEN COVE...GARDEN CITY...LYNBROOK...MINEOLA...
WESTBURY...BABYLON...PATCHOGUE...FARMINGDALE...NORTHPORT...
LEVITTOWN...COMMACK...SYOSSET...HUNTINGTON STATION AND PLAINVIEW.
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4059 7376 4061 7367 4062 7366 4060 7374
4088 7365 4092 7352 4091 7351 4090 7354
4087 7346 4095 7349 4089 7343 4090 7343
4090 7335 4096 7340 4090 7323 4097 7297
4074 7288 4074 7295 4073 7287
$$
MALOIT690
WGUS71 KOKX 102332
FFSOKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
732 PM EDT THU SEP 10 2015
NYC059-103-102342-
/O.CAN.KOKX.FF.W.0020.000000T0000Z-150911T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
732 PM EDT THU SEP 10 2015
...THE FLASH FLOOD WARNING FOR NASSAU AND WESTERN SUFFOLK COUNTIES IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4059 7376 4061 7367 4062 7366 4060 7374
4088 7365 4092 7352 4091 7351 4090 7354
4087 7346 4095 7349 4089 7343 4090 7343
4090 7335 4096 7340 4090 7323 4097 7297
4074 7288 4074 7295 4073 7287
$$
MALOITWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 4:30 PM EDT, 40 minutes earlier.
Area forecast discussion, Sep 10, 4:30 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
430 PM EDT THU SEP 10 2015
.SYNOPSIS...
A WAVE OF LOW PRESSURE PASSES SOUTHEAST OF LONG ISLAND OVERNIGHT
BRINGING TORRENTIAL RAINFALL TO THE MAINLY EASTERN PORTIONS OF
THE AREA. WEAK HIGH PRESSURE BUILDS IN LATE FRIDAY. A COMPLEX
STORM SYSTEM APPROACHES FROM THE WEST ON SATURDAY...THEN SLOWLY
CROSSES THE TRI-STATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. HIGH
PRESSURE BUILDS IN FROM THE WEST MONDAY-TUESDAY NIGHT...THEN
REMAINS OVER THE AREA THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
ALL NWP IS STRUGGLING WITH THE LOCATION AN EXTENT OF PCPN. LOTS
OF DEVELOPMENT AND DECAY OCCURRING IN A SHORT TIME.
THINKING HERE IN COORDINATION WITH SURROUNDING OFFICES IS THAT
FOCUS OF HEAVIER RAINFALL SHOULD BE CLOSER TO THE FRONT. HAVE
ISSUE A FLASH FLOOD WATCH WHERE HEAVIER RAINFALL HAS OCCURRED (UP
TO 4 INCHES) AND MORE IS EXPECTED.
LATEST HURR IS NOT VERY AGGRESSIVE WITH THE RAINFALL...BUT
APPEARS CLOSE TO CURRENT SITUATION. INTERESTINGLY...IT HOLDS ON TO
THE PCPN INTO THE EARLY MORNING.
SEE HYDRO SECTION FOR QPF.
P.S. LOOKS LIKE WE FINALLY BREAK THE MONTH LONG STRETCH OF 80+
TEMPS IN CENTRAL PARK WITH 79 REPORTED AT MIDNIGHT AND IT CURRENTLY
BEING 74.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
EXPECT ANY TRAILING RAINFALL TO END BY EARLY MORNING. THEN
CLEARING.
TEMPERATURES OVERALL WILL REMAIN A FEW DEGREES ABOVE NORMAL ON
AVERAGE. A MOS BLEND WAS USED.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERALL GFS REMAINS A PROGRESSIVE OUTLIER FOR THE SYSTEM OVER THE
WEEKEND...THEN ECMWF BECOMES SLOW OUTLIER EARLY NEXT WEEK. SO
FOLLOWED A BLENDED APPROACH...WEIGHED AWAY FROM THE GFS TO
START...THEN AWAY FROM THE ECMWF EARLY NEXT WEEK.
CUTOFF LOW OVER THE CENTRAL LAKES/OHIO RIVER VALLEY SATURDAY...LIFTS
INTO NORTHERN NEW ENGLAND/SE CANADA BY MONDAY EVENING.
NORTHERN STREAM RIDGING AHEAD OF THE CUTOFF ON SATURDAY SHOULD KEEP
MOST OF...IF NOT THE ENTIRE AREA DRY SATURDAY MORNING...AND MOST OF
CT/LONG ISLAND DRY IN THE AFTERNOON HOWEVER...LIKELY WILL SEE SOME
SHOWERS AND POSSIBLY AN EMBEDDED THUNDERSTORM W OF HUDSON RIVER BY
LATE SATURDAY AFTERNOON. SHOWERS WITH EMBEDDED THUNDERSTORMS THEN
LIKELY WILL OVERSPREAD THE AREA FROM W TO E SATURDAY NIGHT AND
CONTINUE ON SUNDAY...BEFORE TAPERING OFF FROM SW TO NE SUNDAY NIGHT
AS THE STORM EXITS TO THE NE.
WENT WITH DRY FORECAST ON MONDAY WITH EXPECTATION OF TROUGH AXIS
BEING TO THE EAST. HOWEVER...EVEN IF ECMWF IS CORRECT AND 700-500
HPA TROUGH AXIS PASSES THROUGH ON MONDAY...SHOULD HAVE SUFFICIENTLY
STRONG DOWNSLOPING NW LOW LEVEL FLOW TO KEEP LOW LEVELS TOO DRY TO
SUPPORT ANYTHING MORE THAN MAYBE AN ISOLATED SHOWER...BUT MORE
LIKELY SOME SPRINKLES FROM A MID DECK.
DEEP LAYERED RIDGING BUILDS IN MONDAY NIGHT-TUESDAY NIGHT...THEN
MERGES WITH THE SUB-TROPICAL RIDGE THROUGH THURSDAY. SHOULD BE
SUFFICIENT SUBSIDENCE UNDER THE RIDGE TO KEEP THINGS DRY WITH
MINIMAL CLOUD COVER MONDAY NIGHT-THURSDAY AS A RESULT.
FOR TEMPERATURES SATURDAY-THURSDAY...
FOR HIGHS SATURDAY USED A BLEND OF MIXING DOWN FROM 925-900 HPA PER
BUFKIT SOUNDINGS WITH NAM 2-METER TEMPERATURES AND A BLEND OF
MAV/ECS/MET GUIDANCE. HIGHS SHOULD BE NEAR NORMAL IN URBAN
AREAS...AND UP TO 5 DEGREES ABOVE NORMAL ELSEWHERE...WITH A FAIRLY
WELL MIXED ATMOSPHERE PROMOTING LITTLE IN THE WAY IN TEMPERATURE
DIFFERENCE ACROSS THE TRI-STATE. A BLEND OF MAV/MET GUIDANCE AND NAM
2-METER TEMPERATURES WAS USED FOR LOWS SATURDAY NIGHT...WITH VALUES
AROUND 5 DEGREES ABOVE NORMAL.
FOR TEMPERATURES SUNDAY-THURSDAY A BLEND OF MEX/MEN/EKD/ECE/ECM/WPC
GUIDANCE WAS USED...WITH NAM 2-METER TEMPERATURES AND A MIX DOWN
FROM 925-875 HPA PER BUFKIT SOUNDINGS WAS MIXED ON FOR HIGHS ON
SUNDAY AS WELL.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A WAVE OF LOW PRESSURE DEVELOPS OVER THE DELMARVA AND TRACKS NE
ALONG A STALLED FRONTAL BOUNDARY POSITIONED JUST EAST OF THE
TERMINALS.
CHALLENGING FORECAST INTO FRIDAY AFTERNOON WITH LOW FORECAST
CONFIDENCE. THIS IS DUE TO UNCERTAINTY WITH THE TRACK OF THE LOW AS
IT LIFTS NE. EXACT TRACK WILL AFFECT WIND DIRECTIONS AND
LOCATION/TIMING OF HEAVIEST RAIN. FLIGHT CATEGORY CHANGES MAY BE
NUMEROUS THE REMAINDER OF THIS AFTERNOON DUE TO EPISODIC NATURE OF
THE SHOWERS AND THUNDERSTORMS. WHILE MAINLY IFR IS EXPECTED...AT
TIMES CONDITIONS MAY IMPROVE TO MVFR OR EVEN VFR BRIEFLY IN BETWEEN
CELL CLUSTERS. MORE WIDESPREAD SHOWERS AND EMBEDDED TSTMS WILL
REDEVELOP LATER THIS AFTERNOON AND EVENING WITH IFR CONDS LIKELY
OVERNIGHT.
LIGHT NORTHEASTERLY WIND BECOME NORTHERLY AROUND 10 KTS. A FEW
GUSTS TO 20 KT ARE POSSIBLE COASTAL TERMINALS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR VARYING VSBY AND
CIGS.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRIDAY...IMPROVING TO VFR BY AFTN WITH RAIN ENDING.
.FRIDAY NIGHT-SATURDAY...VFR.
.SATURDAY NIGHT-SUNDAY...MVFR OR LOWER POSSIBLE IN SHRA/TSRA.
.MONDAY-TUESDAY...VFR.
&&
.MARINE...
PRESSURE GRADIENT WILL REMAIN RELATIVELY WEAK ENOUGH THROUGH
FRIDAY. A WEAK LOW WILL MOVE SOUTHEAST OF LONG ISLAND
TONIGHT...EVENTUALLY MOVING NORTHEAST OF THE WATERS ALONG WITH THE
FRONT ON FRIDAY.
A RELAXED PRESSURE GRADIENT OVER THE REGION SATURDAY-SUNDAY NIGHT
SHOULD KEEP WINDS TO 10 KT OR LESS IN THIS TIME FRAME ON ALL WATERS.
THE PRESSURE GRADIENT TIGHTENS SOMEWHAT MONDAY INTO EARLY TUESDAY
WITH WINDS UP TO 15 KT POSSIBLE...MAINLY ON THE COASTAL OCEAN
WATERS. THE PRESSURE GRADIENT SHOULD RELAX AGAIN BY LATER ON TUESDAY.
&&
.HYDROLOGY...
WIDESPREAD RAIN EVENT CONTINUES. ADDITIONAL BASIN TOTALS OF 1 TO
PERHAPS AS MUCH AS 2.5 INCHES OVERNIGHT. FOCUS SHOULD BE OVER LONG
ISLAND AND EAST/CENTRAL CONNECTICUT WHERE FLASH FLOOD WATCH
CONTINUES.
NO SIGNIFICANT PRECIPITATION IS EXPECTED INTO SATURDAY AFTERNOON.
THERE IS THE CHANCE FOR SIGNIFICANT RAINFALL FROM SATURDAY NIGHT
INTO SUNDAY NIGHT...WITH THE POSSIBILITY FOR AROUND 1/2-1 INCH OF
RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AS A RESULT...THERE IS
THE POSSIBILITY OF MINOR URBAN/POOR DRAINAGE FLOODING IF CURRENT
TRENDS HOLD. IT SHOULD THEN BE DRY MONDAY-THURSDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ006>008-010>012.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ078>081-177-179.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...MALOIT/TONGUE
NEAR TERM...TONGUE
SHORT TERM...TONGUE
LONG TERM...MALOIT
AVIATION...IRD/MET
MARINE...MALOIT/TONGUE
HYDROLOGY...MALOIT/TONGUEHazardous weather outlook, Sep 10, 4:33 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 433 PM EDT THU SEP 10 2015 CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176-178-111000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 433 PM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR FLASH FLOODING IN URBAN AREAS. MAIN THREAT IS FOR ROADWAY FLOODING...BUT AGAIN THE THREAT IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-010>012-NYZ078>081-177-179-111000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU- 433 PM EDT THU SEP 10 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-111000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 433 PM EDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Sep 10, 12:32 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1232 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM FLASH FLOOD MASSAPEQUA 40.67N 73.47W
09/10/2015 NASSAU NY PUBLIC
FLOODING CLOSING SUNRISE HIGHWAY AT SEAFORD AVE.
&&
TFMLocal storm report, Sep 10, 12:43 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1243 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM FLASH FLOOD MERRICK 40.65N 73.55W
09/10/2015 NASSAU NY BROADCAST MEDIA
FLOODING ON MEADOWBROOK STATE PARKWAY. LANE CLOSED.
&&
TFMLocal storm report, Sep 10, 12:44 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1244 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM FLASH FLOOD EAST NORTHPORT 40.88N 73.32W
09/10/2015 SUFFOLK NY TRAINED SPOTTER
ROADS UNDER WATER... HALFWAY UP VEHICLE TIRES.
&&
TFMLocal storm report, Sep 10, 1:09 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
109 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD BRENTWOOD 40.78N 73.25W
09/10/2015 SUFFOLK NY PUBLIC
SAGTIKOS PKWY CLOSED BETWEEN G STREET AND CROOKED HILL
RD. TRAFFIC STOPPED BACK TO THE SOUTHERN STATE PKWY
&&
TFMLocal storm report, Sep 10, 5:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
502 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD GREENPORT 41.10N 72.36W
09/10/2015 SUFFOLK NY NWS EMPLOYEE
INTERSECTION OF FRONT AND FIRST STREET IMPASSABLE.
&&
JPLocal storm report, Sep 10, 5:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
506 PM EDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD WANTAGH 40.67N 73.51W
09/10/2015 NASSAU NY TRAINED SPOTTER
2 1/2 FEET OF WATER ON PARK AVENUE BETWEEN OAKLAND
AVENUE AND BEECH STREET. BASEMENTS FLOODED AND CARS
STRANDED.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:55 AM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 10, 4:05 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 115 min |
| Sep 10, 5:00 AM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 10, 8:53 AM EDT | Areal Flood Advisory | OKX | Suffolk | 112 min |
| Sep 10, 9:50 AM EDT | Areal Flood Advisory | OKX | Kings, Nassau, Queens, Suffolk | 3 hr |
| Sep 10, 11:05 AM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 3 hr |
| Sep 10, 12:58 PM EDT | Areal Flood Advisory | OKX | Suffolk | 107 min |
| Sep 10, 1:29 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 10, 1:54 PM EDT | Flash Flood Warning | OKX | Suffolk | 111 min |
| Sep 10, 2:25 PM EDT | Flash Flood Watch | OKX | Nassau, Suffolk | 11 hr |
| Sep 10, 4:06 PM EDT | Areal Flood Advisory | OKX | Suffolk | 114 min |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.